Alert archive / Washington / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 38, NWS Spokane, WA

July 6, 2006Lincoln County, Stevens County, Washington

NWS Spokane, WA issued this severe thunderstorm warning at Jul 6, 2006, 2:34 PM PDT for Lincoln County, Stevens County, Washington. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2006, 2:34 PM PDT (21:34 UTC)
Expired
Jul 6, 2006, 3:30 PM PDT
In force
56 min
Issued by
NWS Spokane, WA
Area
Counties, with a storm outline in the text

Counties Lincoln County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 50 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 12:25 PM PDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
1402 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KOTX 062134
SVROTX
WAC043-065-062230-
/O.NEW.KOTX.SV.W.0038.060706T2134Z-060706T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
234 PM PDT THU JUL 6 2006

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LINCOLN COUNTY IN EAST CENTRAL WASHINGTON
  SOUTHERN STEVENS COUNTY IN NORTHEAST WASHINGTON

* UNTIL 330 PM PDT

* AT 230 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES WEST OF WELLPINIT...OR ABOUT 35 MILES
  WEST OF SPOKANE...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VALLEY BY 330 PM PDT

LAT...LON 4787 11832 4777 11804 4822 11761 4836 11802

$$
3 follow-up statements
000 
WWUS56 KOTX 062149
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
249 PM PDT THU JUL 6 2006

WAC043-062159-
/O.CAN.KOTX.SV.W.0038.000000T0000Z-060706T2230Z/
LINCOLN WA-
249 PM PDT THU JUL 6 2006

...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE COUNTY THEREFORE THE 
SEVERE THUNDERSTORM WARNING IS CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT
THURSDAY EVENING FOR NORTHWESTERN IDAHO AND EASTERN WASHINGTON.

LAT...LON 4823 11762 4804 11762 4784 11795 4781 11808
      4794 11819 4796 11823 4794 11825 4796 11826
      4837 11799

$$

WAC065-062230-
/O.CON.KOTX.SV.W.0038.000000T0000Z-060706T2230Z/
STEVENS WA-
249 PM PDT THU JUL 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM PDT
FOR SOUTHERN STEVENS COUNTY...

AT 242 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED NEAR WELLPINIT...OR ABOUT 35 MILES NORTHWEST
OF SPOKANE...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHWEST OF SPRINGDALE BY 320 PM PDT
  VALLEY BY 330 PM PDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT
THURSDAY EVENING FOR NORTHWESTERN IDAHO AND EASTERN WASHINGTON.

LAT...LON 4823 11762 4804 11762 4784 11795 4781 11808
      4794 11819 4796 11823 4794 11825 4796 11826
      4837 11799

$$
000 
WWUS56 KOTX 062212
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
312 PM PDT THU JUL 6 2006

WAC065-062230-
/O.CON.KOTX.SV.W.0038.000000T0000Z-060706T2230Z/
STEVENS WA-
312 PM PDT THU JUL 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM PDT
FOR SOUTHERN STEVENS COUNTY...

AT 306 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED 8 MILES WEST OF SPRINGDALE...OR ABOUT 35 MILES
NORTHWEST OF SPOKANE...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHWEST OF SPRINGDALE BY 315 PM PDT
  VALLEY AND 8 MILES SOUTH OF CHEWELAH BY 330 PM PDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT
THURSDAY EVENING FOR NORTHWESTERN IDAHO AND EASTERN WASHINGTON.

LAT...LON 4810 11812 4796 11781 4804 11762 4822 11761
      4839 11777 4836 11802

$$
000 
WWUS56 KOTX 062229
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
328 PM PDT THU JUL 6 2006

WAC065-062238-
/O.EXP.KOTX.SV.W.0038.000000T0000Z-060706T2230Z/
STEVENS WA-
328 PM PDT THU JUL 6 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STEVENS COUNTY
EXPIRES AT 330 PM PDT...

THE STORM HAS WEAKENED SUBSTANTIALLY AS IT MOVES NORTHEAST AT 25 MPH 
THROUGH SOUTHERN STEVENS COUNTY. SOME PEA SIZE HAIL MAY OCCUR UNDER 
THE STORM AS IT PASSES NEAR ARDEN AND NORTHEAST OF 
CHEWELAH...HOWEVER THIS IS NOT A SIGNIFICANT HAZARD...SO THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.


A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT
THURSDAY EVENING FOR NORTHWESTERN IDAHO AND EASTERN WASHINGTON.

LAT...LON 4810 11812 4796 11781 4804 11762 4822 11761
      4839 11777 4836 11802

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:54 PM PDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 6, 12:54 PM PDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1254 PM PDT THU JUL 6 2006

.SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL CONTINUE OVER THE
INLAND NORTHWEST THROUGH THIS EVENING. SHOWERS AND THUNDERSTORMS...A
FEW REACHING SEVERE LEVELS...WILL FAVOR NORTHEAST WASHINGTON AND
NORTH IDAHO. DRIER AND MORE STABLE AIR WILL SPREAD FROM THE WEST
TONIGHT CREATING BREEZY AND COOLER CONDITIONS ON FRIDAY.

&&

.DISCUSSION...UPDATED GRIDS/TEXT PRODUCTS FOR ONGOING SEVERE WX
AND LATEST SEVERE THUNDERSTORM WATCH 588 COVERING ALL BUT CHELAN
COUNTY IN OUR CWA. POTENT SHORT-WAVE TROUGH ALONG THE SW WA/NW OR
BORDER WILL PIVOT NORTHEAST AND EVENTUALLY SWING THROUGH ERN
WA/NORTH ID EARLY TONIGHT. THIS TRAJECTORY SHOULD PLACE OUR
NORTHEAST WA AND NORTH ID ZONES BENEATH BEST FORCING FOR LIFT REMAINDER
OF THE AFTERNOON INTO EARLY EVENING. KJ

&&

.AVIATION...VFR CONDITIONS EXPECTED OUTSIDE OF THUNDERSTORMS THROUGH
12Z FRIDAY. THUNDERSTORM ACTIVITY WILL BE ISOLATED OVER THE COLUMBIA
BASIN TODAY...INCREASING TO SCATTERED THIS EVENING ESPECIALLY
EAST. OVER THE MOUNTAINS RINGING THE COLUMBIA BASIN ISOLATED
THUNDERSTORM ACTIVITY IN THE MORNING WILL INCREASE TO SCATTERED
DURING THE AFTERNOON...WITH NUMEROUS THUNDERSTORMS DEVELOPING THIS
EVENING OVER THE MOUNTAINS NORTH AND EAST OF THE BASIN. /MJF

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        85  55  80  56  89  56 /  20  30   0   0   0   0
COEUR DALENE  85  53  81  50  89  52 /  50  50   0   0   0   0
PULLMAN        81  50  80  51  88  52 /  40  30   0   0   0   0
LEWISTON       89  60  90  59  95  61 /  30  20   0   0   0   0
COLVILLE       88  52  82  48  91  50 /  60  60   0   0   0   0
SANDPOINT      85  54  78  50  87  50 /  60  60   0   0   0   0
KELLOGG        84  53  80  54  88  53 /  60  60   0   0   0   0
MOSES LAKE     88  57  86  55  93  57 /  10  10   0   0   0   0
WENATCHEE      86  59  85  60  92  61 /  20  20   0   0   0   0
OMAK           87  56  87  56  94  57 /  50  40   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...SEVERE THUNDERSTORM WATCH UNTIL 8 PM THURSDAY FOR NORTHERN
       PANHANDLE...COEUR DALENE AREA...IDAHO PALOUSE...CENTRAL
       PANHANDLE MOUNTAINS...LEWISTON AREA...LEWIS AND SOUTHERN NEZ
       PERCE COUNTIES.
WA...SEVERE THUNDERSTORM WATCH UNTIL 8 PM THURSDAY FOR NORTHEAST BLUE
       MOUNTAINS...LOWER GARFIELD AND ASOTIN COUNTIES...WASHINGTON
       PALOUSE...MOSES LAKE AREA...UPPER COLUMBIA BASIN...SPOKANE AREA...
       NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS...WENATCHEE AREA...
       EAST SLOPES NORTHERN CASCADES...OKANOGAN VALLEY...WATERVILLE
       PLATEAU.
&&
Hazardous weather outlook, Jul 6, 12:33 PM PDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1233 PM PDT THU JUL 6 2006

IDZ001>004-026-027-WAZ031>038-041>044-071300-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC...
INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
1233 PM PDT THU JUL 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   SEVERE THUNDERSTORM WATCH 588 IN EFFECT UNTIL 8 PM PDT THIS
     EVENING.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWCNOTX  /WWUS86 KOTX/

.DAY ONE...THIS AFTERNOON AND TONIGHT

A VERY MOIST AND UNSTABLE AIR MASS OVER THE PACIFIC NORTHWEST WILL
CONTINUE TO SUPPORT SCATTERED STRONG TO SEVERE THUNDERSTORMS
ACROSS EASTERN WASHINGTON AND NORTH IDAHO. A SEVERE THUNDERSTORM
WATCH HAS BEEN ISSUED. PLEASE THIS IS AN OTHER NATIONAL WEATHER
SERVICE PRODUCTS FOR DETAILS.

THE THREAT OF HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECETED.

In the hours before

Local storm report, Jul 6, 1:24 PM PDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
124 PM PDT THU JUL 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 PM     HAIL             4 SE SANTA              47.11N 116.38W
07/06/2006  E0.75 INCH       BENEWAH            ID   PUBLIC

            FERNWOOD, ID

&&

CR

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 5:44 PM PDTSevere Thunderstorm WarningOTXChelan61 min
Jul 5, 5:59 PM PDTSevere Thunderstorm WarningOTXOkanogan61 min
Jul 5, 6:43 PM PDTFlash Flood WarningOTXOkanogan2 hr
Jul 5, 7:02 PM PDTSevere Thunderstorm WarningOTXOkanogan58 min
Jul 5, 8:04 PM PDTSevere Thunderstorm WarningOTXOkanogan26 min
Jul 6, 10:48 AM PDTSevere Thunderstorm WarningOTXDouglas, Grant57 min
Jul 6, 1:27 PM PDTSevere Thunderstorm WarningOTXAdams, Lincoln48 min
Jul 6, 3:23 PM PDTSevere Thunderstorm WarningOTXAsotin, Garfield, Whitman47 min

Nearby

Severe Thunderstorm Warnings in Washington, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.